Indiana, 2003Flood in Indiana, February 23 to 25, 2003
February 23 to 25, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 22, 6:40 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 22, 6:40 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
640 PM EST SAT FEB 22 2003
UPGRADED PARTS OF WINTER WEATHER ADVISORY TO A WARNING FOR SOME OF THE
NE ZONES TONIGHT. DEFORMATION ZONE HAS PULLED UP NEARLY STATIONARY
IN THIS AREA WITH MODELS SUGGESTING ANOTHER QUARTER INCH LIQUID
EQUIVALENT PSBL THRU 06Z SUN...TRANSLATING TO ANOTHER 2 TO 4 INCHES
OF SNOW. SOME EMBEDDED TSTMS WITHIN THE DEFORMATION ZONE WL ENHANCE
AMOUNTS LOCALLY.
ALL OTHER HEADLINES REMAIN THE SAME.
.IND...
IN...WINTER STORM WARNING FOR TONIGHT FOR ZONES INZ039>042...
INZ047>049...INZ056>057.
WINTER STORM WATCH FOR SUNDAY NIGHT FOR ZONES INZ044>048...
INZ051>057...INZ060>065...INZ067>072.
WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ021...
INZ028>031...INZ035>038...INZ043>046.
WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ051>053...
INZ060>061.
WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES INZ054>055...
INZ062>065.
JAS
Hazardous weather outlook, Feb 22, 5:51 AM EST, 18 hours 39 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-231100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 AM EST SAT FEB 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY
WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY AND TONIGHT GENERALLY
ALONG AND NORTH OF A LINE FROM SULLIVAN TO NASHVILLE TO NEW CASTLE.
RAIN WILL CHANGE TO SNOW OVER THE WEST PART OF CENTRAL INDIANA LATE
THIS MORNING OR EARLY THIS AFTERNOON. RAIN WILL CHANGE TO SNOW OVER
THE EAST PART OF CENTRAL INDIANA THIS AFTERNOON. SNOW WILL
ACCUMULATE 1 O 4 INCHES BY DARK. SNOW WILL DIMINISH OVER THE WEST
THIS EVENING AND WILL DIMINISH OVER THE EAST LATER TONIGHT. TOTAL
SNOW ACCUMULATION BY LATE TONIGHT SHOULD BE 2 TO 6 INCHES.
INCREASING NORTH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW LATE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL OCCUR SUNDAY NIGHT. AT THE PRESENT TIME 3 TO 7 INCHES OF
SNOW IS POSSIBLE. THERE WILL BE A CHANCE OF SNOW TUESDAY NIGHT
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT CHANGE OF RAIN TO SNOW TODAY...AND SNOW
ACCUMULATION THIS AFTERNOON...TONIGHT AND SUNDAY NIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...
HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
Flood, Jackson
- When
- February 23, 12:30 AM EST to February 25, 12:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
The East Fork White river crested at 15.37 feet in Seymour, where the flood stage is 12.0 feet. A few roads were closed and agricultural land was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, February 23, 20031 death · 15 injured · 17 events
- Ice Storm in New York, February 23, 2003$250,000 · 2 events
- Strong Wind in South Carolina, February 23, 20032 injured · $50,000 · 1 event
- Winter Storm in Missouri, February 23, 200333 events
- Lightning Strike in Maine, February 23, 20034 injured · 1 event
- Winter Storm in Kansas, February 23, 200327 events
- Strong Wind in Virginia, February 23, 2003$2,000 · 23 events
- Winter Storm in Kansas, February 23, 20031 injured · 14 events
- Strong Wind in New Jersey, February 23, 2003$1,000 · 21 events
- High Wind in Pennsylvania, February 23, 2003$17,000 · 55 kt wind · 5 events
- Frost and Freeze in Washington, February 23, 2003$20,000 · 1 event
- Hail in Texas, February 23 to 25, 2003$18,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340513.